You have to be careful about cause and effect. Your anxieties might be the anxiety attendant to going through this period of your life, and not related to birth control hormones at all. In fact, most period on birth control pills report that it helps them with anxiety. The best way to sort this out is to have a consultation with a psychiatrist. You might wait a few more weeks to see the pattern more clearly, but do it earlier if you are too uncomfortable with your anxiety.
I haven't taken birth control pill for years but when I did, watch out! It took me a while to realize the hormones in the pills were contributing to my panic, anxiety, depression, etc.
I'm Bipolar so I know the BC pill didn't cause it, just contributed to it.
My personal opinion is to give yourself 3 cycles until you start feeling better. Sure, some might say skipping a pill or 2 can result in pregnancy so obviously the protection/hormone isn't there. Well it's not where it should be but I do believe it's still floating around in your body. Like I said, give yourself at least 2 to 3 cycles. If you're not feeling better by then, talk to your primary doctor first. If that gets you no where, then yes, try a psych. doctor. I found that trying to discuss this type of stuff with my gynecologist only led to more script writing. Not what I'm looking for.
Hope this helps. Oh, get a good multivitamin in your system if you don't already and maybe increase your B's a bit. A B-Complex vitamin should do it.
I agree with CraftyCrazy, but even further. I'd say, considering how long-term you were on that pill, give it a full six months to a year. They are only just now studying the long-term effects of coming off the pill after long-term usage, and it has been shown that some reminants of the hormones can remain for up to a year (particularly, sex-drive hormones.)
In fact, I posted a very similar question to yours on another board, and got similar answers to what I already suspected and also CraftyCrazy's.
Yes, as CraftyCrazy said, BC can fail by missing one because ovulation can slip through, but that does not mean that there isn't a myriad of other hormonal manipulations going on longer term; a lot of it has to do with what your liver gets "used to" metabolizing (they are starting to learn that.) It can take a while for your liver to "realize" you're not on the pill anymore and get back to normal levels of hormone processing.
I think I have a similar problem.
Depending on your interest and the availability of counseling, it might be a good idea to seek psychological help now for your panic symptoms. If they are hormonal they might just go away on their own, but there's no need to suffer for months if you could find effective treatment now. If you have insurance you could seek a few sessions of counseling focused on anxiety management. (If you live near a university with a psychology clinic you may be able to get low-cost treatment.) Or you could do yoga, deep breathing, meditation, etc., depending on your interest.
There are some good workbooks available through Amazon, or at a bookstore. Ex: Panic Attacks Workbook: A Guided Program for Beating the Panic Trick by David Carbonell or The Anxiety & Phobia Workbook by Edmund J. Bourne.
Hope that helps,
let me just start off by saying that you are definitely NOT alone, I thouroughly believe that hormones can cause so much stress, anxiety, panic attacks, feeling like ur nuts, nausea, etc. i am a moody person in general like i am kinda emotional so when i went on the pill when i was 16 it still kind of came as a shock to me that something so small could make me feel so nutty! i did not feel like myself for months, and i went to the obgyn to tell her that i felt awful (moody, not myself, even irrational fears) etc, so i went to her and she said i was most likely deficient of b vitamins which control your mood swings. anyway, i didnt take them and i eventually suffered wtih this awful crappy feeling for about 6 months, i finally went off the pill. i started feeling better but i went back on it because i felt so much better i thougth i would be fine starting it again when i was 18. but alas, not the case. i felt awful again, anxiety, and this time i even woke up in the night or laying in bed i felt that the room was spinning and i had to get up and go to the bathroom or get a drink of water to calm down and i also had irrational fears and anxiety again, so i stopped taking it back in september and i have felt better each day since. but i moved home from college last semester (i am 19) i lasted a semester and moved home i hated it so much and then 2 of my cats died, i was in a car accident, i discovered i have a slight fear of planes, i had a lot of stress with school, etc, etc, so when i got sick last weekend i woke up in th emiddle of the night shaking and had panic attacks each night for about 3 days, i finally stopped having them but i felt sick for days with symptoms that were like tingling in my arm, stuffy ears, pain in my jaw, i was convinced i had a brain tumor, or tetanus bc i had a cat scratch that did not heal right. oh yeah and my boyfriend hit a wall in his car and he ended up being fine but we had a fight bc he was upset and then i got sick. but i have felt like ive had the absolute WORST case of pms EVER. everrr like extreme anxiety like i didnt even want to leave my house, i hated going to work, i was afraid to like do anything and all i wanted to do was sleep. the doctor said that iw as fine its just anxiety so she gave me ativan and i took one a very small dose, but i really think that this is ALL HORMONAL! i REALLY do! does anyone ever feel that way?